Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 24, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Oct 29, 2009, 6:26 AM AKDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2009, 6:26 AM AKDT (14:26 UTC)
- Expired
- Oct 29, 2009, 4:00 PM AKDT
- In force
- 10 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 291426 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 626 AM AKDT THU OCT 29 2009 AKZ131-300000- /X.NEW.PAFC.HW.W.0024.091029T1426Z-091030T0000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 626 AM AKDT THU OCT 29 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM AKDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM AKDT THIS AFTERNOON. THE COMBINATION OF HIGH PRESSURE OVER THE NORTHERN INTERIOR OF THE STATE AND A TROUGH OF LOW PRESSURE IN THE NORTHERN GULF HAS RESULTED IN STRONG NORTHERLY WINDS ACROSS THE AREA. WINDS ARE EXPECTED TO INCREASE TO 30 TO 50 MPH WITH GUSTS 60 TO 75 MPH THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
1 follow-up statement
000 WWAK71 PAFC 300008 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 408 PM ADT THU OCT 29 2009 AKZ131-300115- /X.EXP.PAFC.HW.W.0024.000000T0000Z-091030T0000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 408 PM ADT THU OCT 29 2009 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE DIMINISHED IN THE VALDEZ AREA THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF DAYS. CHANNELED AREAS CAN EXPECT WIND GUSTS OF 55 TO 65 MPH THROUGH SATURDAY NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 29, 5:45 AM AKDT, 41 minutes earlier.
Area forecast discussion, Oct 29, 5:45 AM AKDT, 41 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 545 AM AKDT THU OCT 29 2009 .ANALYSIS AND UPPER LEVELS... A RATHER AMPLIFIED AND QUASI-STATIONARY WEATHER PATTERN CONTINUES FOR THE NEXT SEVERAL DAYS. A STRONG UPPER RIDGE REMAINS OVER THE BERING STRAIT EXTENDING DOWN THE WEST COAST OF ALASKA AND INTO THE EASTERN BERING SEA AND ALEUTIANS. A CUT-OFF UPPER LOW CONTINUES TO RESIDE IN THE GULF SUPPORTING A TROUGH OF LOW PRESSURE IN THE NORTHERN GULF. A STRONG NORTHERLY JET RESIDES ALONG AND JUST WEST OF THE ALASKA RANGE AND WILL REMAIN THERE INTO A GOOD PORTION OF THE WEEKEND. OUT WEST...A STRONG UPPER LOW OVER NORTHEASTERN ASIA WILL CONTINUE TO SIT AND SPIN...WITH A SERIES OF DISTURBANCES MOVING WEST TO EAST ACROSS THE WESTERN BERING SEA BUT WEAKENING AND SLOWING AS THEY ENCOUNTER THE DOWNSTREAM RIDGE. .MODEL DISCUSSION... ALL MODELS ARE IN GOOD AGREEMENT THROUGH SATURDAY WITH CURRENT GRIDS...BASICALLY DEPICTING A TROUGH OF LOW PRESSURE IN THE NORTHERN GULF AND HIGH PRESSURE OVER THE NORTHERN INTERIOR OF THE STATE INDUCING A TIGHT NORTH-SOUTH PRESSURE GRADIENT...THUS INITIATING STRONG NORTHERLY FLOW ACROSS MOST OF THE MAINLAND IN OUR AREA OF RESPONSIBILITY. THE MAJORITY OF THE TIME SPENT ON THIS FORECAST PACKAGE WAS SPENT UPDATING THE STRONG WINDS EXPECTED THROUGH NORTH-SOUTH TERRAIN GAPS THROUGH SATURDAY. .SHORT TERM FORECAST... SOUTH AND EAST OF THE ALASKA RANGE...NORTH TO NORTHEASTERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE COMBINED WITH COLD ADVECTION AND A TIGHTENED NORTH-SOUTH PRESSURE GRADIENT AT THE SURFACE HAVE COMBINED TO BRING STRONG WINDS WITH A NORTHERLY COMPONENT TO NEARLY ALL OF THE REGION. WINDS THROUGH THOMPSON PASS OVERNIGHT EXCEEDED EXPECTATIONS WITH GUSTS 50 TO 65 MPH...AS A SHORTWAVE HAS MOVED SOUTH AND WEST OVER THE COPPER RIVER BASIN INTO SOUTHCENTRAL ALASKA THIS MORNING. WINDS HAVE ALSO PICKED UP THROUGH THE MATANUSKA VALLEY THIS MORNING...BREAKING THE DENSE FOG THAT WAS IN PLACE NEAR THE PALMER AREA. WINDS IN ANCHORAGE SHOULD CONTINUE TO INCREASE TODAY AS THE WINDS OUT OF THE MATANUSKA VALLEY BEND TOWARDS TOWN AS THE PRESSURE GRADIENT BETWEEN TALKEETNA AND ANCHORAGE CONTINUES TO INCREASE TODAY. AS THE PATTERN IS LOCKED IN PLACE THROUGH AT LEAST SATURDAY...WE SHOULD CONTINUE TO SEE WINDS REMAIN STRONG ACROSS THE REGION WITH PEAKS AND VALLEYS DEPENDING ON THE TIMING OF SHORTWAVES MOVING FROM NORTHEAST TO SOUTHWEST IN THE NORTHEASTERLY FLOW ALOFT. SOUTHWEST ALASKA... CONTINUED COLD ADVECTION AND OCCASIONALLY GUSTY WINDS WILL BE THE MAIN STORY THROUGH THE NEXT SEVERAL DAYS INTO THE WEEKEND. A NORTH-NORTHEASTERLY JET WILL REMAIN ALONG AND JUST WEST OF THE ALASKA RANGE...WHICH WILL MOVE MINOR DISTURBANCES QUICKLY ACROSS THE EASTERN PART OF THIS REGION. THUS...PRECIPITATION WILL BE MINIMAL AND SKIES MOSTLY ON THE CLEAR SIDE EXCEPT FOR THE OCCASIONAL FAST-MOVING DISTURBANCE ALONG THE ALASKA RANGE. THE RIDGE APPEARS TO WEAKEN SATURDAY AND THE JET MOVES SOUTH AND EAST INTO SUNDAY ACROSS THE KENAI PENINSULA AND GULF OF ALASKA AS THE PATTERN BEGINS TO CHANGE ONCE AGAIN. BERING SEA/ALEUTIANS... A SERIES OF LOWS WILL CONTINUE TO GRAZE THE WESTERN ALEUTIANS AND BERING SEA AS THEY ROTATE AROUND A STRONG STATIONARY PARENT LOW OVER NORTHEASTERN ASIA. ONE LOW WILL BRING A STRONGER FRONT INTO THE WESTERN ALEUTIANS AND BERING SEA FRIDAY...BUT THIS WILL WEAKEN AND SLOW AS IT ENCOUNTERS THE DOWNSTREAM RIDGE OVER THE EASTERN BERING SEA. THERE WILL LIKELY TO CONTINUE TO BE STRONG WINDS AS A STRONG PRESSURE GRADIENT CONTINUES BETWEEN APPROACHING FRONTS AND DISTURBANCES FROM THE WEST AND THE QUASI-STATIONARY HIGH TO THE NORTH AND EAST OVER THE MAINLAND THROUGH THE WEEKEND. .LONG TERM FORECAST... THERE ARE SIGNS THE HIGHLY AMPLIFIED AND QUASI-STATIONARY PATTERN WILL TRY TO BECOME MORE PROGRESSIVE THE EARLY TO MIDDLE PARTS OF NEXT WEEK. THIS WILL LIKELY RESULT IN A MUCH WEAKER RIDGE OVER THE MAINLAND OF THE STATE...WITH THE STRONG UPPER LOW OVER EASTERN ASIA MOVING INTO OR TOWARDS THE BERING SEA...AND APPROACHING DISTURBANCES MOVING INTO THE GULF OF ALASKA AND TOWARDS SOUTHCENTRAL BY THE MIDDLE OF NEXT WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING...121 130 132 175 176 185 FIRE WEATHER...NONE. CC OCT 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:00 PM AKDT | Gale Warning | AFC | 3 days | |
| Oct 28, 4:00 PM AKDT | Gale Warning | AFC | 3 days | |
| Oct 28, 4:00 PM AKDT | Small Craft Advisory | AFC | 8 hr | |
| Oct 28, 9:51 PM AKDT | Dense Fog Advisory | AFC | 7 hr | |
| Oct 29, 12:15 AM AKDT | Gale Warning | AFC | 40 hr | |
| Oct 29, 12:15 AM AKDT | Small Craft Advisory | AFC | 64 hr | |
| Oct 29, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 29, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 29, 4:00 AM AKDT | Small Craft Advisory | AFC | 3 days | |
| Oct 29, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Oct 29, 9:10 AM AKDT | Gale Warning | AFC | 55 hr | |
| Oct 29, 12:30 PM AKDT | Gale Warning | AFC | 16 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.